1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
A disease with two faces? Re-naming ME/CFS
Persuasion Smith covers the bases on the misleading and disreputable name for our disease we've all been saddled with ...
Discuss the article on the Forums.

Back to Square One!

Discussion in 'Autonomic, Cardiovascular, and Respiratory' started by belize44, May 5, 2014.

  1. belize44

    belize44 Senior Member

    Messages:
    197
    Likes:
    188
    Florida
    About three weeks ago, I tried a product called "Seriphos." At first it made me very lethargic, even sedated. So I started dividing the capsules into fourths, then eighths. For three glorious weeks, I slept like a baby, (while taking the Seriphos along with one quarter of a Xanax and Magnesium Citrate each night). Then I started having early waking again, and a weird rise in blood pressure.

    So reluctantly, I stopped the Seriphos. But my blood pressure has been acting oddly - jumping up as high as 140 over 90, then dropping down to 110 over 80. For four days straight, I have been worried as it climbed and dropped. One thing that stays constant, is the fact that the bottom number remains high. I used to be pretty steady at 120 over 80, or lower.

    I am beginning to regret ever trying the Seriphos, as I believe it is responsible for this. I had been following my cardiologist's recommendations to include extra salt in my diet, but now I am afraid to eat it, meaning I am back to feeling absolutely lousy all over again, and scared because I don't know what to do now. If I see my regular doctor, he will probably put me on some dangerous blood pressure medication ( I already tried two back when my heart was misbehaving badly) and I don't want to take them again because it made things worse.

    Has anyone else had adverse affects from taking Seriphos? If so, did things get back to your "normal" normal? And if you did anything for it, what did you do? Thanks!
     
  2. WillowJ

    WillowJ Senior Member

    Messages:
    3,152
    Likes:
    2,854
    WA, USA
    I am sorry it's difficult and hope things improve.

    Do you know your potassium? Seriphos is meant to affect the amount of cortisol in the body. Cortisol can be related to potassium regulation, and potassium and sodium levels are related.

    I would go ahead and talk to your cardiologist about this because there are lots of potential factors and the doc can hopefully help you sort it all out and you may not need blood pressure medication at all, but could need something else.
     
    Last edited: May 6, 2014
  3. taniaaust1

    taniaaust1

    Messages:
    8,337
    Likes:
    5,272
    Sth Australia
    140/90 is only on the borderline of stage one hypertension and if its dropping down to 118/80 that's not at all in a hypertensive range. Most doctors wouldnt worry about treating someone who's just reaching a borderline range.

    For the ranges there is a chart at wikipedia if you scroll down http://en.wikipedia.org/wiki/Hypertension
     
    WillowJ likes this.
  4. Martial

    Martial Senior Member

    Messages:
    1,043
    Likes:
    726
    Ventura, CA
    Perhaps it is giving you an anxiety or stress like reaction, the spikes in cortisol from adrenaline can make blood pressure spike and go all over the place. It is similar to white coat syndrome, where a patient has raised blood pressure in a doctors office because they are more anxious.

    I get weird stress, or anxiety type reactions to supplements and medicine and it can do this to me too at times, It doesn't mean you are actively panicked, or feeling anxious, or the like, just suddle physiological changes that happen. I would not worry about it too much unless it gets much higher. Staying off the meds that caused it will help to stabalize things, of course it will go away in time too!
     
  5. Dreambirdie

    Dreambirdie work in progress

    Messages:
    5,133
    Likes:
    3,402
    N. California
    I had weird effects from Seriphos as well. It helped me sleep better initially, but then (after a few weeks) it slowed my breathing down so much, that I would wake up gasping for air. It took a couple days to get back to my pre-Seriphos status, but once I did the negative effects were gone for good.

    Because Seriphos affects how your body processes cortisol, your adverse reaction probably has something to do with cortisol spikes. What helps me the most with alleviating irregularities in b.p., with palpitations and heart arrhythmias is acupuncture... particularly these acu-points: HEART 7, PERICARDIUM 6, KIDNEY 6. If you google them, you will be able to find drawings of where they are located on the body.
     
  6. belize44

    belize44 Senior Member

    Messages:
    197
    Likes:
    188
    Florida
    @WillowJ: That is interesting, the points made about the Seriphos affecting potassium and sodium levels. I had stopped taking potassium while supplementing with salt, but added it back in when the blood pressure spikes happened.

    @Martial: Yes, this is a common occurrence with me and new supplements and/or meds. Like you say, I wasn't necessarily feeling anxious some of those times, but my body behaved as if I were.

    @Dreambirdie: I have been treated with acupuncture for these issues, but it just didn't take. I was disappointed about that because acupuncture did help with some other issues I'd been having. It just did nothing for anything heart related. What I learned from that fact, is that if the heart issues don't respond to acupuncture, then there must be something else out there that I must try.
     
    WillowJ likes this.

See more popular forum discussions.

Share This Page